Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone else have horrible cramps with the Depo shot?

I have been getting the shot since July and I've had two. But since getting the shot I noticed that I have the worse cramps. I have never had cramps so bad!!!! Honestly, they feel like it did when I was in labor and just before I got the epidural. I just want to know if anyone knows what to do to stop them. I talked to my doctor and he said the only thing I can do is take ibuprofen.

 
k.alexander

Asked by k.alexander at 12:27 AM on Dec. 11, 2008 in Health

Level 1 (0 Credits)
This question is closed.
Answers (6)
  • I hate to tell you to fight medicine with medicine but your doctor is wrong or unaware of what can help your severe cramps even if related to Depo

    An off label use for Zoloft is for PMS, especially for people that experience severe cramping. Doctors will prescribe small doses to take during the time you have your symptoms and then you don't take it for the rest of the month.

    I am a nurse and when I started taking Zoloft for anxiety 10 years back, I realized that my PMS totally went away. I told my doctor this and she informed me as to why. Zoloft is a miracle I tell ya!
    girlneffy

    Answer by girlneffy at 1:01 AM on Dec. 11, 2008

  • yep, it's part of the side effects list that goes with that form of BC

    have you tried a heating pad?
    Anonymous

    Answer by Anonymous at 12:28 AM on Dec. 11, 2008

  • I didn't realize the depo did that. I am off BC but always thought they made my cramps better. As they are so bad right now. Anyway, I am glad you said something, both my daughters are about ready to get the depo shot.
    pupmom

    Answer by pupmom at 12:30 AM on Dec. 11, 2008

  • I've tried heating pads and tea. Every thing I can think of. They are really bad and I wouldn't wish this on my worst enemy. If you know of some other things, just shout them out. Thank you!!!
    k.alexander

    Answer by k.alexander at 12:32 AM on Dec. 11, 2008

  • Thank you girlneffy. I just emailed my doctor and we'll see what he says. I would hate to cause a scene at his office
    k.alexander

    Answer by k.alexander at 6:43 PM on Dec. 11, 2008

  • i was on the depo for 3 years. the first 2 were great, the 3rd was horrible. it made me have terrible mood swings and depression, the drs thought i had a tumor because i was leaking milk. my dr took me off of it because they found out it can decalcify your bones. he said its no longer meant for a long term b/c. in canada, drs hardly prescribe that anymore. its odd that i hear so many americans are still using it? it was originally used for cancer treatment, breast cancer if i remember correctly, and b/c was a side effect of it. i had to go get a bone density scan to make sure there were no lastning effects from it. it took me almost 2 years after i went off of it to get pregnant. just be careful!
    Anonymous

    Answer by Anonymous at 10:46 AM on Dec. 12, 2008